MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER SYSTEM X-TAB CORTICAL FIX POLYAXIAL SCREW 5.5 6.0MM X 45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH VIPER SYSTEM X-TAB CORTICAL FIX POLYAXIAL SCREW 5.5 6.0MM X 45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 186760145
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter is synthes sales representative the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, the surgeon performed an unknown spinal procedure.On (b)(6) 2021, the same surgeon performed a percutaneous removal procedure where two screws on l3 each side had broken off.The procedure was completed without surgical delay.No further information is available.This report is for one (1) viper system x-tab cortical fix polyaxial screw 5.5 6.0mm x 45mm.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: a review of the receiving inspection (ri) for cortical fix x-tab 6x45mm ti was conducted identifying that lot number tbrac was released in a single batch.Batch1: lot qty of (b)(4)units were released on april 3, 2017 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to us customer quality (cq) for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the cortical fix x-tab 6x45mm ti had broken across the threaded shaft.The broken end of the screw shaft was not returned.No other issues were identified.The provided images were reviewed and the complaint condition can be confirmed.The broken ends of the screw shafts were observed to have been left implanted inside the patients anatomy.The dimensional inspection was not performed due to the post manufacturing damage.The observed condition of the cortical fix x-tab 6x45mm ti was consistent with a random component failure that may have been caused by exposure to excessive/unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the cortical fix x-tab 6x45mm ti was observed to be broken postoperatively and the broken ends of the screw shafts were observed to have been left implanted in the patient.While no definitive root cause could be determined from the available information, it is probable that the cortical fix x-tab 6x45mm ti was broken due to exposure to excessive/unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? the following drawings reflecting the current and manufactured revisions were reviewed: 5.5 cortical fix x-tab 4.35, 5, 6, 7 cannulated screw assy.Viper 5.5 ti 6mm x 25-100 lg.Cortical fix screw shank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER SYSTEM X-TAB CORTICAL FIX POLYAXIAL SCREW 5.5 6.0MM X 45MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kara ditty-bovard
chemin-blanc 38
le locle 02400
SZ   02400
6103142063
MDR Report Key13237471
Report Number1526439-2022-00080
Device Sequence Number4280254
Product Code NKB
UDI-Device Identifier10705034465463
UDI-Public(01)10705034465463
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186760145
Device Catalogue Number186760145
Device Lot NumberTBRAC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/17/2021
Supplement Date Received by Manufacturer01/31/2022
03/15/2022
Initial Report FDA Received Date01/12/2022
Supplement Report FDA Received Date02/28/2022
03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORTICAL FIX X-TAB 6X45MM TI; UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown